T Nation

Excessive phosphatidyl serine

Hey guys, I did a little experiment on myself, you know, just to see what would happen.

I was taking phosphatidyl serine about twice a day in a 300-400mg dosage around exercise time every day. I kept gradually increasing the dosage until I got to this one, and I found out what too much of it does.

This morning I was jogging and my chest started to get tight and I felt like I was burning inside. So I went home and I was a bit worried because my chest got tighter and I was coughing a lot(reminded me of when I had asthma). My chest is still a bit weird, but I’m fine.

So this is just an FYI of what too much of this stuff can do. It definitely works for lowering cortisol, though! Just be careful with it and don’t use it every day.

How do you know that these symptoms were the result of using PS?

litespeed,

Because I’ve been taking it more and more, and I have NEVER had anything like this happen to me. I had asthma when I was a little kid, but it didn’t cause me problems with exercise after I got out of grade school. So for something like that to pop up at the same time I took a lot of PS is too coincidental. And if it never happens again, then I don’t see what other cause it could have been.

Sure, I can’t PROVE it, but it seems unlikely to be caused by anything else. Cortisol would regulate inflamation, and the chest tightening up and coughing is definitely an inflamitory response. So yes yes, no proof. But it fits together well enough for me to say with confidence that the PS caused the problem. And NO, I’m not going to attempt it again to try and reproduce the results :wink:

morg.

You probably had a mild heart attack. Nothing at all to do with the supplement. The next time you run or do something athletic the pain will be far worse. Soon you will be dead! Hey, don’t worry about it none of us live forever.

(this is a joke not to be taken seriously. I find if I do not put this disclaimer at the end I can get anegative response or two).